MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE IMPACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE IMPACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF4200
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.Reported and outside expiration date at time of reported incident.The returned product did not meet specification as received.The visual inspection found the knife was trapped and contained within the jaws.The jaws would not open or close due to the trapped knife.The reported condition was confirmed.The knife is trapped and contained within the jaws.The knife could not advance forward or retract.Knife trap happens when the blade is extended and the jaws are not completely closed.This allows the knife track to open too wide and the blade moves out of its track.As a safety measure, the knife must be retracted in order to open the jaws.The tissue in the webbing may have prevented the knife from retracting far enough to allow the jaws to open.More frequent cleaning could have also reduced the difficulty activating the knife.The investigation identified the root cause of the reported event to be knife trap due to user error.The instructions for use (ifu) sates, confirm that the jaws have reached the closed position and are locked (the handle is latched) before activating the cutter.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the device had a cutting/knife issue, the knife blade did not advance.No patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE IMPACT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7736122
Report Number1717344-2018-01011
Device Sequence Number1316601
Product Code GEI
UDI-Device Identifier10884521103351
UDI-Public10884521103351
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2017
Device Model NumberLF4200
Device Catalogue NumberLF4200
Device Lot Number256247LX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1